Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 21, 2001, 4:00 PM EDT for Blair County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 21, 2001, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Blair County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 212003 FFWCTP PAC013-212300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 400 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... BLAIR COUNTY IN PENNSYLVANIA * UNTIL 700 PM EDT. * AT 400 PM...DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM WITH VERY HEAVY RAINFALL MOVING ACROSS BLAIR COUNTY NEAR ALTOONA. THIS THUNDERSTORM IS MOVING TO THE NORTHEAST AT 10 MPH. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT 2 TO TWO AND ONE HALF INCHES OF RAIN HAS FALLEN BETWEEN 3 AND 4 PM NEAR ALTOONA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING IN BLAIR COUNTY. FLOODED ROADS HAVE ALREADY BEEN REPORTED IN DOWNTOWN ALTOONA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 1:55 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 21, 1:55 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 155 PM EDT THU JUN 21 2001 NO REST...AS CONVECTION NOW EVIDENT ACROSS NWRN HALF OF CWA. SHEAR ENV FAVORABLE FOR ROTATION ANYWHERE NEAR AND TO THE SOUTH OF THAT FAITHFUL PUPPY OF A SFC BOUNDARY. IT JUST WANTS TO STAY CLOSE TO US. SPC HAS EXPANDED SLGT RISK AREA TO COVER ALL OF MY CWA. TALL CU VISBL ON SAT PICS WHERE CLEARING/SIG THINNING OF CLD CVR HAS TAKEN PLACE IN WRN PA/ERN OH...ESP ALONG THE PEAKS IN LAURELS...AND RADAR BEGINNING TO SHOW SIGGY RETURNS NOW. AS SFC WAVE OV IN WIGGLES NEWRD ALONG THE BOUNDARY AND IT FORCES THE BNDRY TO LIFT SLIGHTLY NORTH THIS EVENING...WE SHOULD STAY MAINLY IN THE WARM SECTOR UNTIL PROGGED/ATTENDANT SQUALL LINE PUSHES THRU AFT MIDNIGHT. REAL NRLY WINDS AND DRIER AIR NOT TO MAKE AN APPEARANCE UNTIL FRI NITE/SAT. AVN CONTINUES TO ADVERTISE A SLOW PROGRESSION OF THE FINAL FRONT AS IT GETS INTO ERN PA. THIS WL NECESSITATE A LINGERING CHC OF SHRA IN THE EAST ON SAT AM. ADDRESSING THE FLFLOOD THREAT...THREAT APPEARS HIGHEST OV ERN ZNS...WHERE ALLISON MADE IT SOGGY...AND LAST NIGHT'S STORMS ADDED. BUT AFTER COORD W/HPC QPF FCSTR/PHI AND BGM...THE THREAT DOES NOT APPEAR TO BE WIDESPREAD ENUF TO WARRANT POSTING A WATCH. CONVECTION IN CENTRAL MTNS THIS AFTN/EVENING SHUD SLIP EASTWARD AND INTO THE SUSQ VLY...BUT...THE CELLS SHOULD BE MOVG...PWATS NOT EXCEEDINGLY HI AND FFG FAIRLY HIGH. XTNDD: SUNDAY LOOKING LIKE THE NICEST DAY AS CD FNT SHUD BE TO EAST AND WEAK SFC HI AROUND AREA. BIG CONTROVERSY IS WHETHER/WHERE UPR CUTOFF LOW WL DEVELOP FOR EARLY/MID NEXT WEEK. TENDENCY FROM YESTERDAYS RUNS IS TO CENTER THE LOW MORE TO THE SW - LIKE OVER THE COAL FIELDS OF KY/WV. UNDER SUCH A FLOW...WE WUD LIKELY SEE DAILY CHCS OF AFTN SHRA AND COOLER THAN CLIMO TEMPS. FMR GUID LOOKS HI TO ME AGAIN TODAY...AND WL CONTINUE PREV FCSTS AND NOTCH TEMPS DOWN FOR MOST OF iXTNDD PDS. .CTP...NONE. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:01 PM EDT | Flash Flood Warning | CTP | Juniata | 3 hr |
| Jun 21, 3:37 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 53 min |
| Jun 21, 7:57 PM EDT | Flash Flood Warning | CTP | Warren | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.